Texas, 2004

Hail and Damaging Winds in Texas, June 19, 2004

June 19, 2004 · NWS FWD · 9 events in 4 counties and zones

5 hail, 4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 10:55 AM CST, 45 minutes earlier.

Area forecast discussion, Jun 19, 10:55 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT SAT JUN 19 2004

.AVIATION UPDATE...
OLD BOUNDARIES...OUTFLOWS JUST TO THE NORTH OF THE METROPLEX
AIRPORTS WITH TCU BUILDING JUST TO THE SOUTH ATTM. NO ORGANIZED
PRECIP TO OCCUR TODAY BUT WILL NEED TO INTRODUCE BLANKET TEMPO GROUP
TO COVER RANDOMNESS OF AFTERNOON TSTRM ACTIVITY. TSTRM TO THE NW OF
DFW...IF CONTINUES CURRENT COURSE...WILL ARRIVE NEAR DFW 18Z. AT
PRESENT...MAIN CELL LOOKS TO PASS BY TO THE NORTH OF DFW ITSELF BUT
SATELLITE IMAGE SHOWS DEVELOPING CU TO THE SW OF STORM THAT COULD
DEVELOP INTO TSTRMS AND EFFECT AIRPORTS. 82

&&

.MORNING UPDATE...
1018 AM CDT SAT JUN 19 2004
FRONT STILL SITS UP IN OKLAHOMA. NUMEROUS OUTFLOW BOUNDARIES HAVE
MOVED INTO NORTH TEXAS MAKING IT DIFFICULT TO PREDICT EXACT AREAS
FOR NEW CONVECTION. THUNDERSTORMS ALONG NORTHERN TIER OF COUNTIES
CONTINUE MOVING EAST. CONSIDERABLE CLOUDINESS NORTH OF I20 WILL KEEP
TEMPERATURES DOWN A BIT BUT UNSTABLE ATMOSPHERE WILL STILL SUPPORT
CONVECTION. GIVEN ALL THE UNCERTAINTY I HAVE LIKELY POPS ALONG RED
RIVER AND CHANCE EVERYWHERE ELSE. UPDATED PACKAGE OUT SOON.

.PREV AVIATION DISCUSSION...
SHRA/-TSRA BEGINNING TO DEVELOP JUST N OF METRO AIRPORTS SO WILL
START OFF WITH A TEMPO WITH -TSRA FOR A COUPLE OF HOURS. PRECIP
CHANCES WILL LINGER INTO THE AFTERNOON...SO WILL NEED TO KEEP SOME
MENTION OF TSRA FOR MUCH OF THE DAY. CIGS GENERALLY MVFR-VFR FOR
METRO MUCH OF THE NEXT 24 HOURS...EXCEPT IN AND NEAR TSRA. KACT WILL
BE MORE LIKELY TO HAVE MVFR CIGS. LIGHT FLOW WITH FRONTAL BOUNDARY
AROUND. WILL GO WITH A NE-SE MIX OF DIRECTION.

&&

.DISCUSSION ISSUED AT 356 AM...
AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER NORTH TEXAS THE NEXT
SEVERAL DAYS AS LARGE SCALE RIDGE FLATTENS AND SEVERAL WEAK SHORT
WAVES ROTATE THROUGH THE BASE OF A LARGE TROUGH ACROSS THE CENTRAL
U.S. UPPER FLOW WILL BECOME MORE NORTHWESTERLY LATE IN THE WEEK AS
RIDGE WEAKENS AND RETROGRADE WEST AND MEAN TROUGH DEEPENS.

CURRENTLY...A WEAK COLD FRONT IS DRAPED ACROSS THE RED RIVER
COUNTIES AND EXTENDS WESTWARD INTO THE PANHANDLE.  A COMPLEX OF
THUNDERSTORMS CONTINUES TO FIRE OVER THE EASTERN PANHANDLE/LOW
ROLLING PLAINS.  THESE STORMS ARE BUILDING SLOWLY EAST WHILE THE
INDIVIDUAL STORMS MOVE NORTH/NORTHWEST.  EXPECT STORMS TO DEVELOP
INTO THE NORTHWEST COUNTIES IN THE NEXT FEW HOURS AND MOVE ACROSS
THE REMAINDER OF NORTH TEXAS DURING THE DAY.  MID LEVEL LAPSE RATES
AND CAPE WILL BECOME LESS FAVORABLE AS STORMS DEVELOP
EAST...THEREFORE WE WILL KEEP THE HIGHEST POPS IN THE NORTHWEST
TODAY.  HIGH PRECIPITABLE WATER VALES AND WEAK MID AND UPPER LEVEL
WINDS WILL MAKE STORMS TODAY VERY EFFICIENT RAIN PRODUCERS. THE
SEVERE POTENTIAL APPEARS LOW AT THIS TIME DUE TO VERY WEAK SHEAR AND
MARGINAL INSTABILITY.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
LINGER THROUGH THE EVENING.  RAIN CHANCES WILL DECREASE ON SUNDAY AS
THE SURFACE FRONT LIFTS NORTH.  EXPECTED SCATTERED SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON THROUGH FRIDAY AS SHORT WAVE ENERGY
INTERACTS WITH LOW LEVEL MOISTURE.  ANOTHER FRONT IS ALSO FORECAST
TO CROSS THE RED RIVER THURSDAY/FRIDAY WHICH WILL INCREASE RAIN
CHANCES.

AFTERNOON HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO THE MID
90S THE NEXT SEVERAL DAYS AND OVERNIGHT LOWS WILL REMAIN IN THE
LOWER AND  MIDDLE 70S.
&&

DALLAS-FT. WORTH, TX   91  71  94  75 /  50  30  10   0
WACO, TX   92  71  94  74 /  30  20  10   0
PARIS, TX   89  69  93  73 /  50  40  20  20
DENTON, TX   91  71  94  74 /  50  30  20   0
MCKINNEY, TX   90  70  94  74 /  50  30  20  10
DALLAS, TX   91  71  94  75 /  50  30  10   0
TERRELL, TX   90  70  94  75 /  50  30  20  20
CORSICANA, TX   91  71  94  74 /  50  30  20  20
TEMPLE, TX   92  71  95  73 /  30  20  10   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jun 19, 3:22 AM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT SAT JUN 19 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
422 AM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH
TEXAS TODAY AND TONIGHT. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...
AN UNUSUALLY ACTIVE MID JUNE WEATHER PATTERN WILL KEEP A CHANCE OF
THUNDERSTORMS ACROSS MOST OF NORTH TEXAS SUNDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 17:40 UTC.

Open the radar archive at this moment

Event by event

5 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Wise

When
June 19, 11:40 AM CST to 11:49 AM CST
Where
Wise County, 3 mi W of Decatur
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -97.650

Hail up to nickel size was reported.

Hail, Denton

When
June 19, 12:15 PM CST
Where
Denton County, 2 mi WSW of Ponder
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -97.333

Thunderstorm Wind, Dallas

When
June 19, 12:45 PM CST
Where
Dallas County, Addison
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.950, -96.817

One foot diameter trees blown down near the Addison Airport.

Hail, Denton

When
June 19, 12:53 PM CST
Where
Denton County, 2 mi SW of Lewisville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.050, -97.017

Occurred at Flower Mound.

Thunderstorm Wind, Dallas

When
June 19, 1:14 PM CST
Where
Dallas County, Farmers Branch
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.933, -96.900

Hail, Collin

When
June 19, 1:22 PM CST
Where
Collin County, Frisco
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.150, -96.833

Thunderstorm Wind, Dallas

When
June 19, 2:00 PM CST
Where
Dallas County, Dallas
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.767, -96.783

Three inch diameter tree limbs down at the intersection of Saturn and Northwest Highway.

Hail, Dallas

When
June 19, 2:06 PM CST
Where
Dallas County, Balch Spgs
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.717, -96.633

Occurred between Balch Springs and Seagoville.

Thunderstorm Wind, Dallas

When
June 19, 2:08 PM CST
Where
Dallas County, Balch Spgs
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.717, -96.633

Occurred between Balch Springs and Seagoville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410747, 5410748, 5410755, 5410749, 5410750, 5410751, 5410752, 5410753, 5410754.